MAUDE Adverse Event Report: BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB 23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF; UNIT, PHACOFRAGMENTATION
Model Number BL5523WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/20/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device involved in the reported event was requested however to date it was not received.We are unable to confirm the reported event.The lot/device manufacturing records were reviewed and found acceptable.
 
Event or Problem Description
A report received from a user facility in the (b)(6) stated that the cutter stopped working after cutting the vitreous.The cutter was replaced and the procedure was completed without any injury or consequences to the patient.
 
Additional Manufacturer Narrative
Two 23ga vit cutters were returned in an opened bl5523wv pack from lot v9016.Visual examination found the tip protectors missing in both cutters however the needles were not bent.The port window was in the opened positions and the back cap was aligned correctly with the vent hole in the side of both cutters body.Dried solution was visible in the tubing.The connectors in both cutters were inspected and no defects were found.A functional test was performed using a stellaris pc system.One cutter had a good clean cuts throughout the various cut rates and it aspirated as intended.The second cutter was also functionally tested using the stellaris pc system and found to be clogged.The inner needle was bound up and had reduced aspiration.The cutter needle was soaked in hot water for 1 full minute and then re-tested.The needle broke free and had good clean cuts throughout the various cut rates and had good aspiration.Due to the evidence of use, the origin of the blockage cannot be determined.

Brand Name
23 GA POSTERIOR PROCEDURAL PACK WITH INTEGRATED VENTED AFI &WF
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key6820334
Report Number0001920664-2017-00270
Device Sequence Number65490
Product Code HQC
UDI-Device Identifier00757770058549
UDI-Public(01)00757770058549(17)180911
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/26/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/11/2018
Device Model NumberBL5523WV
Device Catalogue NumberBL5523WV
Device Lot NumberV9016
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/04/2017
Initial Date Received by Manufacturer 07/26/2017
Supplement Date Received by Manufacturer10/06/2017
Initial Report FDA Received Date08/25/2017
Supplement Report FDA Received Date11/03/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1